What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 18, 2:13 PM EST, 25 minutes earlier.
Area forecast discussion, Aug 18, 2:13 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
313 PM EDT Sun Aug 18 2024
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Monday)
Issued at 236 PM EDT Sun Aug 18 2024
Storms are already beginning to fire in north Georgia but are
generally staying below severe limits. The low clouds this morning
hanging on until 11am generally limited the amount of time that area
was allowed any deferential heating. The slight risk from SPC has
been expanded northward slightly but still well south of I-20. The
main risk still exists within this slight risk along the residual
boundary from the outflow last night. This is where parameters are
overall better for a strong to damaging wind threat. The lapse rates
are marginal at best so will likely not see a severe hail threat out
of these storms today. Winds will generally gust to around 20mph
today out of the west as temps rise into the low to mid 90s over
much of the area.
The front currently approaching north GA is expected to move
southward overnight into tomorrow morning which will result in an
overall pleasant day tomorrow with highs in the mid 80s to low 90s
and dewpoints in the 60s. The dry air behind the front will also
lead to a rain free day tomorrow so enjoy it if you can!
Hernandez
&&
.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 236 PM EDT Sun Aug 18 2024
No significant forecast concerns or weather impacts expected in
the long term period.
Mostly dry and slightly cooler weather pattern anticipated as
high amplitude upper ridge over the western CONUS and similar high
amplitude trough over the east, centered about 300 miles east of
the state, remains nearly stationary through Thursday with strong
NNW flow in the region. Shortwave traveling south in NNWly flow
over the Midwest on Thursday should help push longwave trough back
to the west and increase moisture into the area.
After this, still seeing ensemble consensus for upper low to slip
south into the northeast Gulf and travel WSW. Big system in the
NWUS also expected to kick upper ridge east into the Midwest so
warming temps and a bit more diurnal convection expected
continuing into the weekend. Can't rule out extreme heat here by
early next week if this pattern evolves as predicted with large
upper ridge moving into the OH and TN valleys. Low predictability
that far out even with good model consensus, so will do our best
to keep that thing away.
SNELSON
&&
.AVIATION...
(18Z TAFS)
Issued at 131 PM EDT Sun Aug 18 2024
IFR and LIFR stuck around long enough to limit the TS chances this
afternoon for the metro sites. Can't rule out an isolated TS but
that is a very low chance. The cu field should dissipate into the
evening as winds turn NW overnight and only high cirrus remains.
Could see some low end gusts this afternoon and evening up to
15-20kts.
//ATL Confidence...18Z Update...
Medium on TS chances.
High on all other elements.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 68 90 67 88 / 10 0 0 0
Atlanta 69 89 67 88 / 10 0 0 0
Blairsville 61 80 57 80 / 10 10 0 0
Cartersville 66 88 63 86 / 10 0 0 0
Columbus 71 93 69 92 / 50 0 0 0
Gainesville 67 88 66 87 / 10 0 0 0
Macon 69 91 69 90 / 40 0 0 0
Rome 68 87 64 85 / 10 0 0 0
Peachtree City 67 88 66 88 / 20 0 0 0
Vidalia 72 92 71 90 / 50 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Hernandez
LONG TERM....SNELSON
AVIATION...Hernandez
Hazardous weather outlook, Aug 18, 3:06 AM EST, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
406 AM EDT Sun Aug 18 2024
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
406 AM EDT Sun Aug 18 2024
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
Isolated to scattered thunderstorms are possible across a
majority of the state. Some storms may become strong to severe,
especially south of Interstate 20, and capable of producing
damaging wind gusts and isolated large hail in addition to
frequent lightning and locally heavy rainfall. A Slight Risk
(level 2 out of 5) is in effect for portions of central and south
central Georgia.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
The probability for widespread hazardous weather is low. Isolated
thunderstorms are possible each afternoon from Thursday through
Saturday across south central Georgia.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.
In the hours before
Special weather statement, Aug 18, 1:57 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Sun Aug 18 2024
GAZ030-031-041>043-181930-
Polk GA-Douglas GA-Haralson GA-Carroll GA-Paulding GA-
257 PM EDT Sun Aug 18 2024
...A strong thunderstorm will impact portions of southern Paulding,
northeastern Haralson, northeastern Carroll, northwestern Douglas and
southeastern Polk Counties through 330 PM EDT...
At 256 PM EDT, a strong thunderstorm was over Eubank Lake, or 9 miles
northeast of Buchanan, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dallas, Villa Rica, Temple, Hiram, Yorkville, Draketown, Lake
Val-Do-Mar, Eubank Lake, and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3387 8516 3398 8504 3387 8475 3374 8483
3367 8500
TIME...MOT...LOC 1856Z 306DEG 15KT 3390 8506
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 18, 1:58 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EDT Sun Aug 18 2024
GAZ031-032-181930-
Cobb GA-Paulding GA-
258 PM EDT Sun Aug 18 2024
...A strong thunderstorm will impact portions of northeastern
Paulding and northwestern Cobb Counties through 330 PM EDT...
At 258 PM EDT, a strong thunderstorm was over Cross Roads, or 8 miles
south of Cartersville, moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Marietta, Dallas, Smyrna, Kennesaw, Acworth, Powder Springs, Austell,
Hiram, Fair Oaks, White Water Park, Burnt Hickory Ridge, Lost
Mountain Park, Jim R Miller Park, Cross Roads, Due West, Dobbins Air
Reserve Base, New Hope, and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3408 8482 3408 8470 3395 8448 3384 8458
3382 8474 3404 8488
TIME...MOT...LOC 1858Z 319DEG 15KT 3404 8479
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 18, 1:59 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 PM EDT Sun Aug 18 2024
GAZ021-022-033-181930-
North Fulton GA-Cherokee GA-Forsyth GA-
259 PM EDT Sun Aug 18 2024
...A strong thunderstorm will impact portions of central Cherokee,
west central Forsyth and northeastern Fulton Counties through 330 PM
EDT...
At 259 PM EDT, a strong thunderstorm was over Buffington, or over
Canton, moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Canton, Mountain Park, Roswell, Alpharetta, Milton, Holly Springs,
Buffington, Free Home, Hickory Flat, Union Hill, Birmingham,
Holbrook, and Lathemtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3417 8417 3405 8423 3400 8438 3404 8441
3407 8442 3407 8444 3425 8457 3433 8445
TIME...MOT...LOC 1859Z 311DEG 18KT 3424 8444
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 18, 2:13 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
313 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM Tstm Wnd Dmg 1 NNE Peachtree City 33.41N 84.57W
08/17/2024 Fayette GA NWS Employee
Several trees were downed at the
intersection of North Peachtree Parkway and
Flat Creek Road.
&&Special weather statement, Aug 18, 2:24 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 PM EDT Sun Aug 18 2024
GAZ020-031-032-182000-
Cobb GA-Bartow GA-Paulding GA-
324 PM EDT Sun Aug 18 2024
...A strong thunderstorm will impact portions of northeastern
Paulding, northwestern Cobb and south central Bartow Counties through
400 PM EDT...
At 324 PM EDT, a strong thunderstorm was near Stilesboro, or 7 miles
southwest of Cartersville, moving southeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Marietta, Cartersville, Kennesaw, Acworth, Hiram, Emerson, Cross
Roads, Burnt Hickory Ridge, Due West, Lost Mountain Park, Kennesaw
State University, and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3408 8492 3413 8486 3405 8455 3391 8462
3388 8476
TIME...MOT...LOC 1924Z 302DEG 26KT 3407 8487
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 18, 2:31 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Sun Aug 18 2024
GAZ022-033-034-182000-
North Fulton GA-Forsyth GA-Gwinnett GA-
331 PM EDT Sun Aug 18 2024
...A strong thunderstorm will impact portions of southwestern
Forsyth, northwestern Gwinnett and northeastern Fulton Counties
through 400 PM EDT...
At 331 PM EDT, a strong thunderstorm was over Milton, or near
Mountain Park, moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Peachtree Corners, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Milton, Duluth, Suwanee, Norcross, Berkeley Lake, Mechanicsville, and
Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3404 8401 3392 8409 3392 8425 3412 8438
3413 8436 3414 8436 3417 8428
TIME...MOT...LOC 1931Z 315DEG 19KT 3411 8430
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1212177, 1212241, 1212242, 1212243, 1212179, 1212180, 1212181, 1212183, 1212248, 1212173, 1212184, 1212249, 1212250, 1212251, 1212252, 1212255, 1212257, 1212245, 1212260, 1212178, 1212723, 1212724, 1212736, 1212725, 1212166, 1212172, 1212719, 1212720, 1212170, 1212171, 1212721, 1212722, 1212165, 1212718, 1212187, 1212269, 1212167, 1212175, 1212727, 1212728, and more.